Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Red rashes on scrotum, peeling, prescribed Benison and Fuladic. What do you think it could be?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hello doc,

I have red skin rashes on the bottom/behind part of my scrotum. There’s no bumpy spot/any zit in the rashes, just plain pinky red skin areas, as if it was irritated skin areas. There are like 5 of them, close one to another. It appeared about 2 weeks ago and it didn’t get any better for few days until I visited a dermatologist at Saturday (9 days ago). I thought it was herpes but the dermatologist said it wasn’t herpes considering the pinky red areas never hurted , and there’s no bumpy spot at all, and I have been tested at 18 weeks after my latest sexual encounter and all IGG tests (for both HSV 1 and 2) came back negative. Now it’s been total 5 months and 2 weeks after that latest sexual contact and I’ve never had this kind of red pinky areas before. I also have been tested clean for all other STDs such as hepatitis B/C, HIV, syphilis, etc.

The dermatologist prescribed me a mixed cream of benison M and fuladic. There were some “peeled off skin” on the redness area back in Saturday/Sunday but after 4 days using the cream those redness areas disappeared completely. I stopped using it and 2 days it came back, precisely at those spots. I tried to not using the cream for a day and it didn’t get any better so I can confirm it’s not usual skin irritation (because usual skin irritation would definitely look better after a day)

What do you think it could be?

an update,

today i visited the same dermatologist who prescribed me mixed cream of benoson M and fuladic, and he confirmed it's dermatitis on my scrotum and yes it has fungal infection, that's why the previous cream worked before it reappeared.

However, i totally forgot to ask him if this fungi could lived in the underwear and reinfected me?

i mean, i had a thought that the fungi might "jump" from my scrotum to my underwear when i had active infection last week and then i reuse that same underwear 1-2 days ago so it reinfected me, could it be possible? if yes, do i have to just throw away all my underwears and buy new ones?
Posted Thu, 19 Apr 2012 in Skin Rash
Answered by Dr. Rohit Batra 1 hour later

Thanks for your query.

Fungal infections are quite common and present as red to pink patches with scaling at times in the groin area. These are itchy and can spread to nearby areas quite fast. Also fungal infections subside on applying fungal creams as well as steroid creams- in your case you applied a mixture of both.

In order to get a complete relief, you should be prescribed a course of oral antifungal alongwith a topical antifungal.

Scaling of fungal infections can get attached to the undergarments but a thorough washing takes off the fungal scales and there is no need for you to dispose of those undergarments.
There isn't any need to be panic as fungal infections are easily treatable are not serious though the itching can be frustrating at times and become a public embarrasement.

Just discuss with your dermatologist to start a course of oral antifungals for you.

Hope I have answered all your queries. Please accept my answer if you are satisfied with the same.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor